Dense families of low-complexity attainable sets of markets

Louis J. Billera*, Robert J. Weber

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

Abstract

The complexity of the attainable set of utility outcomes of a market (with finitely many traders) is defined as the least number of commodities involved in any market giving the same set. This notion is investigated both for the case of quasiconcave and concave utility functions. It is shown that, in either case, there is a dense collection of attainable sets, each having complexity at most n(n-1)/2.

Original languageEnglish (US)
Pages (from-to)67-73
Number of pages7
JournalJournal of Mathematical Economics
Volume6
Issue number1
DOIs
StatePublished - Jan 1 1979

ASJC Scopus subject areas

  • Economics and Econometrics
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Dense families of low-complexity attainable sets of markets'. Together they form a unique fingerprint.

Cite this